Alert archive / Kansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 2, NWS Wichita, KS

March 10, 2010Elk County, Greenwood County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 10, 2010, 6:19 PM CST for Elk County, Greenwood County, Kansas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2010, 6:19 PM CST (00:19 UTC)
Expired
Mar 10, 2010, 7:00 PM CST
In force
41 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Elk County, KS, Greenwood County, KS

The radar

The Wichita radar (KICT), 106 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 6:22 PM CSTHAIL 1Climax, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 3:42 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WUUS53 KICT 110019
SVRICT
KSC049-073-110100-
/O.NEW.KICT.SV.W.0002.100311T0019Z-100311T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CST WED MAR 10 2010

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ELK COUNTY IN SOUTHEAST KANSAS...
  GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 700 PM CST

* AT 617 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR SEVERY...OR 12 MILES SOUTH OF EUREKA...AND MOVING
  NORTH AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...HAMILTON...CLIMAX...EUREKA AIRPORT...VIRGIL AND THRALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3808 9649 3809 9600 3757 9600 3756 9640
TIME...MOT...LOC 0019Z 178DEG 36KT 3767 9629
WIND...HAIL 60MPH 1.00IN

$$

DUNTEN
3 follow-up statements
222 
WWUS53 KICT 110023
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
623 PM CST WED MAR 10 2010

KSC049-110033-
/O.CAN.KICT.SV.W.0002.000000T0000Z-100311T0100Z/
ELK KS-
623 PM CST WED MAR 10 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ELK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

LAT...LON 3760 9641 3808 9649 3809 9600 3760 9600
TIME...MOT...LOC 0023Z 178DEG 36KT 3771 9629
WIND...HAIL <50MPH <.50IN

$$

KSC073-110100-
/O.CON.KICT.SV.W.0002.000000T0000Z-100311T0100Z/
GREENWOOD KS-
623 PM CST WED MAR 10 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GREENWOOD
COUNTY UNTIL 700 PM CST...

AT 622 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF SEVERY...OR 9 MILES SOUTH OF EUREKA...MOVING NORTH AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
  EUREKA...HAMILTON...EUREKA AIRPORT...VIRGIL AND THRALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3760 9641 3808 9649 3809 9600 3760 9600
TIME...MOT...LOC 0023Z 178DEG 36KT 3771 9629
WIND...HAIL 60MPH 1.00IN

$$

LAWSON
843 
WWUS53 KICT 110038
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
638 PM CST WED MAR 10 2010

KSC073-110100-
/O.CON.KICT.SV.W.0002.000000T0000Z-100311T0100Z/
GREENWOOD KS-
638 PM CST WED MAR 10 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GREENWOOD
COUNTY UNTIL 700 PM CST...

AT 636 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
EAST OF EUREKA...MOVING NORTH AT 35 MPH.

IN ADDITION...QUARTER SIZE HAIL WAS REPORTED IN CLIMAX WITH THIS 
STORM.

LOCATIONS IMPACTED INCLUDE...
  HAMILTON...EUREKA AIRPORT...THRALL AND VIRGIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3760 9641 3808 9649 3809 9600 3760 9600
TIME...MOT...LOC 0036Z 194DEG 32KT 3781 9617
WIND...HAIL 60MPH 1.00IN

$$

DUNTEN
229 
WWUS53 KICT 110056
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
656 PM CST WED MAR 10 2010

KSC073-110106-
/O.EXP.KICT.SV.W.0002.000000T0000Z-100311T0100Z/
GREENWOOD KS-
656 PM CST WED MAR 10 2010

...THE SEVERE THUNDERSTORM WARNING FOR GREENWOOD COUNTY WILL EXPIRE
AT 700 PM CST...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

LAT...LON 3760 9641 3808 9649 3809 9600 3760 9600
TIME...MOT...LOC 0056Z 194DEG 32KT 3798 9612
WIND...HAIL <50MPH <.50IN

$$

DUNTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 5:41 PM CST, 38 minutes earlier.

Area forecast discussion, Mar 10, 5:41 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
541 PM CST WED MAR 10 2010

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN CONCERNS: TS IN SERN KS...MVFR STRATUS...GUSTY WINDS THURS.
UPPER LOW OVER N-CNTRL OK EARLY THIS EVE...WILL MOVE NEWD ACROSS
ERN KS TONIGHT AND WILL PIVOT OVER EXTREME NWRN MO ON THURSDAY.
COLD MID-LEVEL TEMPS...MARGINAL MOISTURE/INSTABILITY WILL SUPPORT
WDLY SCT TS OVER SERN KS POSSIBLY AFFECTING CNU SITE THIS EVE.
SMALL HAIL PSBL WITH THIS ACTIVITY. OTHER SHOWERS WILL CONTINUE TO
IMPACT CNTRL/S-CNTRL KS TONIGHT IN DEFORMATION ZONE AROUND UPPER
LOW. MVFR STRATUS WILL CONTINUE TO WRAP AROUND UPPER LOW ACROSS
CENTRAL/SOUTH CENTRAL KS TONIGHT INTO THURS. STEEP MIXING AND
PRESSURE GRADIENT SUPPORT WIND GUSTS OF 30-35 KT IN CNTRL/S-CNTRL
KS MIDDAY THURS INTO THE PM HOURS.

JMC

&&

.PREV DISCUSSION... /ISSUED 309 PM CST WED MAR 10 2010/

DISCUSSION...

TONIGHT:
FRONT INITIALLY SLIPPED A BIT FURTHER SOUTH THAN EXPECTED AND
RESULTANT CLOUDS HAVE LIMITED INSTABILITY OVER MUCH OF THE AREA.
SURFACE LOW STILL EXPECTED TO DEEPEN AND TRACK ACROSS SOUTHEAST KS
PER 1800 UTC MODELS. ASSUMING THIS DOES VERIFY...IT SHOULD PULL
SUFFICENT LOW LEVEL MOISTURE INTO EXTREME SOUTHEAST KS FOR LOW END
SEVERE THREAT. DECENT DEEP SHEAR SHOULD HELP OFFSET LOW
CONVECTIVE AVAILABLE POTENTIAL ENERGY. MEANWHILE COLD AIR ALOFT
WILL RESULT IN STEEP LAPSE RATES AND WILL KEEP THREAT OF THUNDER
OVER MOST OF THE AREA TONIGHT. EXPECT SEVERE THREAT TO WANE EARLY THIS
EVENING.

WED-FRI:

WITH PERSISTENT UPPER LOW LURKING IN THE AREA...WILL KEEP LOWER
CHANCES OF PRECIPITATION GOING THROUGH THU NIGHT. HARD TO TIME
INDIVIDUAL SHRTWAVES AND ATTENDENT INCREASE IN CLOUDS/PRECIPITATION.
FORECAST TEMPERATURES ALOFT CAME IN A BIT COOLER FOR LATE THU
NIGHT/FRI MORNING...SUGGEST A BIGGER AREA OF RAIN/SNOW MIX. WITH
TEMPERATURES REMAINING NEAR FREEZING...ANTICIPATE LITTLE IF ANY
ACCUMULATION. DIURNAL TEMPERATURE RANGE WILL LIKELY BE LIMITED...DUE
TO CLOUDS/PRECIPITATION...AND HAVE TWEAKED TEMPERATURES DOWN A BIT
MORE.

SAT-WED:

OFF TO AN EARLY START...SO LITTLE 1200 UTC DATA UTILIZED FOR THIS
PERIOD. 0000 UTC/06 UTC MODELS IN PRETTY GOOD AGREEMENT WITH LONG
WAVE PATTERN. MUCH OF AREA WILL BE AFFECTED BY SHORTWAVE ROTATING
AROUND UPPER LOW WHICH WILL MODULATE CLOUDS...ESPECIALLY ACROSS THE
EASTERN HALF OF FORECAST AREA. BY START OF WORK WEEK...UPPER LOW
MOVES EAST BUT WILL BE STUCK IN WEAK UPPER FLOW BETWEEN SYSTEM.
GIVEN THAT THERE WILL NOT BE A SIGNIFICANT PUSH OF DRIER AIR INTO
THE AREA...WILL LIKELY BE FAIR AMOUNT OF 925MB-850MB MOISTURE WITH
ATTENDENT CLOUDS. TIMING/AMOUNT OF CLOUDS IS STILL PROBLEMATIC.
TEMPERATURES SHOULD REMAIN NEAR/BELOW NORMAL GIVEN CLOUDS AND N LOW
LEVEL FLOW. OF NOTE...BOTH GLOBAL FORECAST SYSTEM MODEL/EUROPEAN
CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL MIXDOWN OF
925MB/850MB TEMPERATURES RUNNING SEVERAL DEGREES BELOW GLOBAL
FORECAST SYSTEM MODEL MODEL OUTPUT STATISTICS. CONFIDENCE TO TIME
LOW CHANCES OF PRECIPITATION NOT HIGH ENOUGH...AND WILL LEAVE
FORECAST DRY FOR NOW. -HOWERTON

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

LOW CLOUDS IN THE MVFR RANGE WILL CONTINUE TOO BLANKET MUCH OF THE
REGION AND LINGER INTO THE OVERNIGHT HOURS...AS THE UPPER LEVEL SYSTEM
APPROACHES FROM THE SOUTHWEST. A WARM FRONT WILL PUSH NORTHWARD
INTO SOUTHEAST KANSAS LATER THIS AFTERNOON WITH SHOWERS AND
THUNDERSTORMS EXPECTED TO DEVELOP ALONG THE FRONT. SOME OF THE STORMS
COULD BE SEVERE IN SOUTHEAST KANSAS WITH NUMEROUS SHOWERS AND A
FEW EMBEDDED THUNDERSTORMS POSSIBLE FURTHER TO THE WEST ACROSS
SOUTH CENTRAL AND PORTIONS OF CENTRAL KANSAS. THE SURFACE LOW
PRESSURE WILL MOVE NORTHEAST WITH GUSTY NORTHWEST WINDS SPREADING
ACROSS THE REGION IN ITS WAKE FOR TONIGHT.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    36  46  34  46 /  80  30  30  30
HUTCHINSON      36  44  33  46 /  80  40  30  30
NEWTON          36  44  32  44 /  80  40  30  30
ELDORADO        37  44  33  43 /  80  40  30  30
WINFIELD-KWLD   39  47  35  46 /  70  20  20  30
RUSSELL         33  43  32  46 /  50  40  30  20
GREAT BEND      34  43  32  47 /  50  30  30  20
SALINA          35  44  33  43 /  70  50  50  40
MCPHERSON       36  44  33  44 /  80  50  40  30
COFFEYVILLE     42  48  36  45 /  70  20  20  20
CHANUTE         39  45  34  42 /  80  30  20  20
IOLA            39  45  34  41 /  80  40  30  30
PARSONS-KPPF    40  47  35  43 /  70  20  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 10, 4:14 PM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CST WED MAR 10 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-112215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
414 PM CST WED MAR 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG AND ISOLATED SEVERE THUNDERSTORMS ARE LIKELY INTO EARLY
EVENING. THE SEVERE THUNDERSTORM POTENTIAL IS ROUGHLY EAST OF
I-35...WITH THE BEST CHANCES IN SOUTHEAST KANSAS. THE PRIMARY
THREAT WILL BE UP TO GOLFBALL SIZED HAIL. ISOLATED DAMAGING WINDS
OR A BRIEF TORNADO CANNOT BE RULED OUT. SMALL HAIL IS POSSIBLE
OVER MUCH OF THE REST OF THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LIGHT SNOW MAY OCCASIONALLY MIX WITH LIGHT RAIN OVER MAINLY CENTRAL
KANSAS LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. NO
ACCUMULATION IS EXPECTED.

THE FIRE DANGER WILL BE IN THE VERY HIGH CATEGORY ALONG AND WEST
OF A LINE FROM RUSSELL TO GREAT BEND ON THURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY EVENING
ROUGHLY EAST OF I-35.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Special weather statement, Mar 10, 4:44 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
444 PM CST WED MAR 10 2010

KSZ093-098-102315-
CHAUTAUQUA-COWLEY-
444 PM CST WED MAR 10 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA AND COWLEY COUNTIES...

AT 444 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHILOCCO TO HARDY TO
17 MILES SOUTH OF GRAINOLA...AND MOVING NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Mar 10, 5:08 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
508 PM CST WED MAR 10 2010

KSZ093-098-102345-
CHAUTAUQUA-COWLEY-
508 PM CST WED MAR 10 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA AND COWLEY COUNTIES...

AT 508 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINFIELD TO DEXTER
TO GRAINOLA...AND MOVING NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Mar 10, 5:36 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
536 PM CST WED MAR 10 2010

KSZ069-093-094-098-110000-
BUTLER-CHAUTAUQUA-COWLEY-ELK-
536 PM CST WED MAR 10 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...CHAUTAUQUA...COWLEY AND ELK COUNTIES...

AT 535 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ATLANTA TO GRENOLA
TO 8 MILES NORTHEAST OF CEDAR VALE...AND MOVING NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Mar 10, 5:59 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CST WED MAR 10 2010

KSZ070-094-110030-
ELK-GREENWOOD-
559 PM CST WED MAR 10 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELK AND GREENWOOD COUNTIES...

AT 559 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF HOWARD...OR 23 MILES
NORTHWEST OF SEDAN...AND MOVING NORTH AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Special weather statement, Mar 10, 6:10 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
610 PM CST WED MAR 10 2010

KSZ069-110045-
BUTLER-
610 PM CST WED MAR 10 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER COUNTY...

AT 608 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROSE HILL TO LEON TO
11 MILES NORTHEAST OF LATHAM...AND MOVING NORTH AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

DUNTEN

Nearby

Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.